Hi Mike, welcome to the forum. There is lots of advice and support here. Well, the first step would be to get through the detox and withdrawals. The acute symptoms will last about a week, maybe a bit longer, and then you should start feeling a bit better each day. Is this the first time you have gone through withdrawals? If not, its basically like having a bad flu. The best thing to do is to be as prepared as possible. You can check out the Thomas Recipe, the link is at the bottom of the page, for some good info on things you can do to ease the withdrawal symptoms. If you are truly committed to getting clean, and staying clean, then you must cut all your sources for drugs. Tell your desler, delete phone numbers, even changing your phone number if necessary, etc. Then, once you have gone through detox and withdrawals, you need to find and start some sort of aftercare. This means something like AA/NA meetings, therapy, counseling, church groups, etc. This will give you in person support, and tools to help you stay clean. Aftercare is very important.
Feel free to tell us about yourself and your story. Keep posting with any questions, and if you need some support. We are glad to help! Take care, and I wish you all the best!
wow thank you so much i appreciate the feedback
I've been clean for 120 days and fell amazing. I started with a half way house, starting working a 12 step program, got a sponsor, deleted contacts, i attend meetings everyday. Pray and give it all over to God and you're life will start to change. 1 day at a time. Good luck to you
Hi Mike: I used oxycodone, although I guess the liver converts it to morphine, the same as heroin.
I quit 18 days ago. It's been difficult, but knowing what to expect helps SO MUCH. The biggest risk is relapsing.
Congratulations on your decision. I truly wish you the best of luck. Remember, no matter how badly you feel, it is temporary, and will go away. You've got to believe that...thousands of people can't be lying.
if it didn't get better, no one would ever stop, and there are millions of folks all over the world who are now sober.
7 months isn't that long...you can DO this! Is 5/26 your birthday? If so, Gemini's are very tough....you're on your way!!!!!
I detoxed from heroin. It took 14 days before I felt good. I could go to work ok after a week. Had a raw stomach but was ok. At 14 days all of a sudden it lifted. Never felt to happy.
Drink a lot. Baths with Epson salts or hot showers help. As much as you need as long as you can soak for. Heating pad. Heavy warm blankets for when cold. Compression or right knee socks helps with the leg pain. I had them on my arms too.
Sleep as much as you can. You will be really tired at first. The first 3-5 days will be the worst. Eat light. Drink broth. Get some hard candy bc your mouth will be dry or water tons. It will help. Plus the sugar will help. Don't eat too much sugar junk though. Many crave sugar when detoxing.
You will have the runs so take imodium but only what you need. Don't want to stop you up. Getting all that out will help you tons. You will feel really sick. May vomit some. It will pass. You may get headaches too. You will be freezing cold or sweating through your shirts or both most of the time.
Don't give up. Once you are through the first week it is all down hill and gets better and better.
And of course make a plan to stay clean. Get rid of your contacts and friends that use sell or know who does. Meetings or out patient rehab is great too.
7 mos of use is not a huge amount of time. But it can get worse if you don't take staying clean seriously.
Good luck. We are here.
Thanks alot to all of you! im on day 3 and i actually feel pretty good..im really suprised on how quick the worst of it went. im not totally normal but im alot better. I still dont get a full nights rest but im getting there..i will keep all of you posted as to what is going on. Thanks
So glad to hear you are doing well. Mike, I don't know if anyone here has mentioned aftercare to you. I did not read all of the responses. But it is essential to recovery. Drugs are not your problem. YOU are your problem. Normal people don't wake up in the morning and stick a straw up their nose of a needle in there arm. Only addicts do that. You have a problem with your thinking and with your behavior. That needs to be addressed or I fear you will not get well. Please consider it and feel free to ask how we here stay clean and we will share our experience strength and hope with you. Hang in there and whatever you do, don't use.